A manic episode due to interaction of antibiotic and steroid treatment in an adolescent with asthma diagnosis: a case report


Tufan A. E. , Karadayi H., Boztas M. H. , Nasiroglu S., Topal Z., Cakir E. D.

JOURNAL OF MOOD DISORDERS, cilt.6, ss.164-167, 2016 (ESCI İndekslerine Giren Dergi)

  • Cilt numarası: 6 Konu: 3
  • Basım Tarihi: 2016
  • Doi Numarası: 10.5455/jmood.20160117090240
  • Dergi Adı: JOURNAL OF MOOD DISORDERS
  • Sayfa Sayısı: ss.164-167

Özet

Mood disorders are included among commonly encountered psychiatric disorders. In addition to genetic factors, it is believed that steroids and some antibiotics can also lead to mood disorders via as yet unknown mechanisms. In light of the prevalent use of antibiotics and steroids, elucidating the past treatment history in some cases of mood disorders with acute presentations may be important in appropriate treatment recommendations. In this case report, a manic episode developing in an adolescent with asthma who used inhaled steroid and clarithromycin has been presented and methods of treatment that should be used has been discussed.